Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 111, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2003, 11:43 PM CDT for Montgomery County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2003, 11:43 PM CDT (04:43 UTC)
- Expired
- May 3, 2003, 12:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:00 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, May 2, 4:00 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT FRI MAY 2 2003 LATEST SURFACE ANALYSIS INDICATES A SLOW MOVING COLD FRONT NEAR A LINE FROM PINE BLUFF...TO NEAR TEXARKANA. CONDITIONS AHEAD OF THIS FEATURE HAVE BECOME QUITE UNSTABLE...WITH CAPE VALUES OVER 4000 J/KG INDICATED ACROSS SOUTH CENTRAL SECTIONS OF THE FORECAST AREA. ALTHOUGH FORCING ASSOCIATED WITH FEATURE APPEARS TO BE WEAK...THE FORCING SHOULD BE SUFFICIENT TO SUPPORT SCATTERED CONVECTION THROUGH EARLY EVENING. THIS FRONT WILL MOVE NORTH AS A WARM FRONT LATE SATURDAY AND SATURDAY...AND WILL CONTINUE TO FOCUS SCATTERED CONVECTION. WATER VAPOR IMAGERY INDICATES A WELL DEFINED VORTEX APPROACHING THE CALIFORNIA COAST. THIS FEATURE IS EXPECTED TO REACH THE NORTHERN PLAINS BY LATE SUNDAY. AN ASSOCIATED...SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE FORECAST AREA...AND WILL SUPPORT ADDITIONAL CONVECTION FOR SUNDAY AND MONDAY. FORECAST INSTABILITY AND SHEAR PROFILES SUPPORT SOME SEVERE THUNDERSTORMS...AS WELL AS EFFICIENT RAINFALL PRODUCERS. HRO 53 76 59 83 / 0 20 40 40 LIT 58 80 62 83 / 10 20 40 30 HOT 58 81 64 84 / 10 20 30 40 PBF 62 82 64 84 / 30 20 30 30 .LZK...NONE. 55
Hazardous weather outlook, May 2, 5:00 AM CDT, 18 hours 43 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON BEFORE STALLING. A SYSTEM ALOFT WILL INTERACT WITH THE FRONT THIS AFTERNOON AND EVENING...WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN NORTHERN TEXAS AND SOUTHERN OKLAHOMA BEFORE HEADING INTO SOUTHERN ARKANSAS. SOME SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE STORMS SHOULD WEAKEN BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH A CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| May 2, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 39 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 43 min |
| May 3, 1:04 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| May 3, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 37 min |
| May 3, 1:25 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 32 min |
| May 3, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 31 min |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 33 min |
| May 3, 1:56 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 29 min |
| May 3, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | White | 31 min |
| May 3, 2:13 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 32 min |
| May 3, 2:24 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 21 min |
| May 3, 2:38 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 37 min |
| May 3, 5:43 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 27 min |
| May 3, 6:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.